Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 173, NWS Cheyenne, WY

August 9, 2011Albany County, Converse County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2011, 5:15 PM MDT for Albany County, Converse County, Platte County, Wyoming. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 5:15 PM MDT (23:15 UTC)
Expired
Aug 9, 2011, 6:15 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, WY, Converse County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 179 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:19 PM MDTHAIL 0.753 Ne Douglas, WY
Aug 9, 5:26 PM MDTHAIL 0.258 Se Douglas, WYHAEVY RAIN.
Aug 9, 5:40 PM MDTHAIL 0.258 Se Douglas, WYALSO HEAVY RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:51 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WUUS55 KCYS 092315
SVRCYS
WYC001-009-031-100015-
/O.NEW.KCYS.SV.W.0173.110809T2315Z-110810T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING...
  SOUTHERN CONVERSE COUNTY IN EAST CENTRAL WYOMING...
  NORTHWESTERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 615 PM MDT

* AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOXELDER...OR 22 MILES SOUTHWEST OF DOUGLAS...AND MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAPRELE RESERVOIR AROUND 525 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 96 AND
152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4302 10493 4226 10499 4254 10589 4273 10589
TIME...MOT...LOC 2315Z 272DEG 30KT 4263 10575
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
4 follow-up statements
985 
WWUS55 KCYS 092332
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT TUE AUG 9 2011

WYC001-009-031-100015-
/O.CON.KCYS.SV.W.0173.000000T0000Z-110810T0015Z/
ALBANY WY-CONVERSE WY-PLATTE WY-
532 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PLATTE...SOUTHEASTERN CONVERSE AND EXTREME NORTHEASTERN ALBANY
COUNTIES UNTIL 615 PM MDT...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTH OF LAPRELE RESERVOIR...OR 16 MILES SOUTHWEST OF DOUGLAS...
MOVING EAST AT 35 MPH.

ALSO AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED ANOTHER SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF DOUGLAS. THE
STORM WAS MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF 
PRODUCING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. 

AT 519 PM MDT...THIS STORM PRODUCED DIME SIZE HAIL AT A LOCATION 3 MILES
NORTHEAST OF DOUGLAS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLENDO AND SIBLEY PEAK AROUND 615 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 96 AND
153.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4250 10575 4278 10574 4302 10493 4226 10499
TIME...MOT...LOC 2330Z 282DEG 32KT 4258 10556
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
369 
WWUS55 KCYS 092353
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT TUE AUG 9 2011

WYC001-009-031-100015-
/O.CON.KCYS.SV.W.0173.000000T0000Z-110810T0015Z/
ALBANY WY-CONVERSE WY-PLATTE WY-
553 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PLATTE...SOUTHEASTERN CONVERSE AND EXTREME NORTHEASTERN ALBANY
COUNTIES UNTIL 615 PM MDT...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTH OF ESTERBROOK...OR 17 MILES SOUTH OF DOUGLAS...MOVING SOUTHEAST
AT 35 MPH.

AT 549 PM MDT...ANOTHER SEVERE THUNDERSTORM WAS LOCATED 11 MILES 
NORTHWEST OF GLENDO AND WAS MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIBLEY PEAK AROUND 615 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4243 10554 4282 10546 4278 10495 4226 10499
TIME...MOT...LOC 2352Z 294DEG 31KT 4250 10533
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
642 
WWUS55 KCYS 100004
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT TUE AUG 9 2011

WYC001-009-031-100015-
/O.CON.KCYS.SV.W.0173.000000T0000Z-110810T0015Z/
ALBANY WY-CONVERSE WY-PLATTE WY-
604 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PLATTE...SOUTHEASTERN CONVERSE AND EXTREME NORTHEASTERN ALBANY
COUNTIES UNTIL 615 PM MDT...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF ESTERBROOK...OR 22 MILES SOUTHEAST OF DOUGLAS...MOVING
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIBLEY PEAK AROUND 615 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 96 AND
129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4237 10534 4270 10531 4266 10496 4226 10499
TIME...MOT...LOC 0004Z 294DEG 31KT 4246 10520
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
375 
WWUS55 KCYS 100015
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT TUE AUG 9 2011

WYC001-009-031-100024-
/O.EXP.KCYS.SV.W.0173.000000T0000Z-110810T0015Z/
ALBANY WY-CONVERSE WY-PLATTE WY-
615 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PLATTE...
SOUTHEASTERN CONVERSE AND EXTREME NORTHEASTERN ALBANY COUNTIES WILL
EXPIRE AT 615 PM MDT...

REMEMBER...A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR 
NORTHWESTERN GOSHEN COUNTY AND NORTHERN PLATTE COUNTY UNTIL 700 PM 
MDT.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.

LAT...LON 4237 10534 4270 10531 4266 10496 4226 10499
TIME...MOT...LOC 0014Z 294DEG 31KT 4242 10509

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:30 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 1:30 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT TUE AUG 9 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY...

FORECAST ISSUE FOR THIS AFTERNOON IS THE CHANCE FOR SEVERE WEATHER.

EARLY CONVECTION MOVED QUICKLY OUT OF THE CWA THIS MORNING AND NOW
STARTING TO SEE FIRST SIGNS OF CONVECTION ALONG THE FRONT RANGE.
ALL INGREDIENTS ARE IN PLACE FOR A GOOD SHOW. FRONTAL BOUNDARY AT
18Z STRETCHING FROM EAST CENTRAL WYOMING INTO PANHANDLE WITH DEW
POINTS OVER 55 DEGREES POOLING IN THE PANHANDLE. CHEYENNE SAW DEW
POINT DROP SIGNIFICANTLY AS AN OUTFLOW BOUNDARY PASSED WITHIN THE
LAST HOUR. LAPS DATA SHOWING LI'S OF MINUS 6 FROM CHEYENNE EAST TO
SIDNEY AND CAPES OVER 2000 J/KG IN THIS SAME AREA. SATELLITE SHOWS
SHORT WAVE MOVING ACROSS WYOMING AS WELL AS THE JET LOCATED OVER
THE CWA SO IT SHOULD JUST BE A MATTER OF TIME BEFORE THE STORMS
TAKE OFF. SPC HAS ISSUED DISCUSSION STATING WATCH LIKELY.

AFTER CONVECTION THIS AFTERNOON AND EVENING MOIST UPSLOPE FLOW
SHOULD ALLOW FOR WIDESPREAD STRATUS DEVELOPING OVER MOST AREAS
EAST OF THE LARAMIE RANGE.

SHOULD SEE SOME CONVECTION ON WEDNESDAY AS THE LOW CLOUDS BURN OFF
BUT NOT AS STRONG AS TODAY.

COOLER TEMPERATURES FORECAST TOMORROW AS LOW CLOUDS WILL INHIBIT A
QUICK WARM UP IN THE MORNING.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
PACIFIC COOL FRONT SHOULD MOVE ACROSS THURSDAY NIGHT RESULTING IN
MAINLY DRY AND A LITTLE COOLER CONDITIONS FOR FRIDAY. UPPER RIDGE
BUILDS OVER THE ROCKY MTNS OVER THE WEEKEND ALLOWING FOR A GRADUAL
WARM-UP INTO EARLY NEXT WEEK. MONSOONAL MOISTURE SHOULD ALSO
TRICKLE INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK THUS
CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION SHOULD ALSO
INCREASE WITH UPPER FLOW GRADUALLY BACKING TO WSW AND WEAK
IMPULSES TRAVERSING THE CWA.

&&

.AVIATION...CONVECTIVE ACTIVITY THROUGH THE EVENING HOURS WILL
PRODUCE AREAS OF LOWER CEILINGS AND VISIBILITY. AFTER 10/06Z
EXPECT TO SEE IFR/LIFR CONDITIONS DEVELOP IN MOIST UPSLOPE FLOW
EAST OF THE LARAMIE RANGE.

&&

.FIRE WEATHER...NEAR CRITICAL CONDITIONS ACROSS CARBON AND ALBANY
COUNTIES WHERE RELATIVE HUMIDITY READINGS ARE IN THE MID TEENS.
ONLY SAVING GRACE IS THE FUEL STATUS. WILL CONTINUE TO MONITOR
CLOSELY. EAST OF LARAMIE RANGE THERE WILL BE STORMS WITH LIGHTNING
BUT MOISTURE LEVELS WILL PRECLUDE FIRE WEATHER CONCERNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WX...GRIFFITH
LONG TERM...RE
Hazardous weather outlook, Aug 9, 2:02 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT TUE AUG 9 2011

WYZ101>119-101645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
202 PM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH 754 IN EFFECT UNTIL 9 PM

SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY NORTHEAST OF A CHEYENNE
TO RAWLINS LINE THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE
ESPECIALLY EAST OF A CHEYENNE TO DOUGLAS LINE WHERE LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE
RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT
SOUTHEAST WYOMING LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST
OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME
STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF
THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
202 PM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH 754 IN EFFECT UNTIL 9 PM

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE REGION THIS
AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WHERE LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO
CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN
TO EXIT THE PANHANDLE REGION LATE THIS EVENING INTO THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A
FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND
SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE
PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Aug 9, 3:20 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             1 W SIDNEY              41.13N 102.99W
08/09/2011  M1.25 INCH       CHEYENNE           NE   TRAINED SPOTTER

0223 PM     FUNNEL CLOUD     SIDNEY                  41.13N 102.97W
08/09/2011                   CHEYENNE           NE   EMERGENCY MNGR

            1 INCH HAIL WAS ALSO REPORTED.

0223 PM     HAIL             W SIDNEY                41.13N 102.97W
08/09/2011  M1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

0223 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  M1.75 INCH       CHEYENNE           NE   TRAINED SPOTTER

0223 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  M1.00 INCH       CHEYENNE           NE   EMERGENCY MNGR

            MOSTLY 1 INCH HAIL WITH SOME A BIT LARGER.

0226 PM     HAIL             1 W SIDNEY              41.13N 102.99W
08/09/2011  M1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

0230 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SPOTTER IS IN THE CENTRAL PART OF TOWN AND SAID THAT MOST
            OF THE HAIL ON THE GROUND WAS ABOUT DIME SIZE.

0236 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  E2.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SOME STONES AS LARGE AS 2.25 INCHES. SPOTTER IS LOCATED 2
            MILES SOUTHEAST OF THE GORDON MOBILE PLAZA

0236 PM     HAIL             12 SE SIDNEY            41.01N 102.81W
08/09/2011  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

            STORM IS LETTING UP.

0240 PM     HAIL             LODGEPOLE               41.15N 102.64W
08/09/2011  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL WITH SOME WINDS.

&&

BCHAPMAN
Special weather statement, Aug 9, 3:23 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT TUE AUG 9 2011

NEZ054-055-092230-
KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY
323 PM MDT TUE AUG 9 2011

...SHOWERS AND A FEW THUNDERSTORMS OVER THE EXTREME SOUTHERN PANHANDLE...

RADAR INDICATED A SMALL AREA OF SHOWERS AND THUNDERSTORMS OVER
SOUTHERN KIMBALL COUNTY. THIS AREA WAS MOVING EAST AT 25 MPH AND
SHOULD MOVE INTO SOUTHWESTERN CHEYENNE COUNTY AROUND 4 PM. BRIEF
HEAVY RAIN...LIGHTNING AND GUSTY WINDS CAN BE EXPECTED WITH THE
STORMS IN THIS AREA. SOME INTENSIFICATION IS POSSIBLE AND A
TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

RE
Special weather statement, Aug 9, 4:35 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT TUE AUG 9 2011

WYZ103-106>108-092315-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-NORTH LARAMIE RANGE WY-
435 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE...EXTREME
NORTHEASTERN ALBANY AND WESTERN GOSHEN COUNTIES UNTIL 515 PM MDT...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES WEST OF WHEATLAND...MOVING EAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEATLAND...
  GRAYROCKS RESERVOIR...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND
90.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4217 10442 4191 10447 4206 10533 4221 10530
TIME...MOT...LOC 2235Z 278DEG 26KT 4212 10520

MSW
Special weather statement, Aug 9, 5:00 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT TUE AUG 9 2011

WYZ101-103-100000-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
500 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY
UNTIL 600 PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF BOXELDER...OR 22 MILES SOUTHEAST
OF EVANSVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BOXELDER AROUND 510 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4273 10537 4240 10536 4257 10604 4273 10601
TIME...MOT...LOC 2301Z 279DEG 24KT 4263 10593

RUBIN
Special weather statement, Aug 9, 5:06 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT TUE AUG 9 2011

WYZ101>103-092345-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-NORTH LARAMIE
RANGE WY-
506 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND EXTREME
SOUTHWESTERN NIOBRARA COUNTIES UNTIL 545 PM MDT...

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LOST SPRINGS AROUND 545 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 123 AND
146.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4305 10497 4262 10487 4264 10550 4283 10554
TIME...MOT...LOC 2306Z 256DEG 27KT 4275 10539

RUBIN
Local storm report, Aug 9, 5:13 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             WHEATLAND               42.05N 104.96W
08/09/2011  E0.88 INCH       PLATTE             WY   LAW ENFORCEMENT

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:24 PM MDTSevere Thunderstorm WarningCYSNiobrara53 min
Aug 9, 4:33 PM MDTSevere Thunderstorm WarningCYSNiobrara41 min
Aug 9, 4:35 PM MDTSpecial Weather StatementCYSPlatte40 min
Aug 9, 5:00 PM MDTSpecial Weather StatementCYSConverse60 min
Aug 9, 5:06 PM MDTSpecial Weather StatementCYSConverse39 min
Aug 9, 5:21 PM MDTSpecial Weather StatementCYSGoshen39 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.